Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 76, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 30, 2011, 3:49 AM EDT. It took effect at Oct 30, 2011, 11:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2011, 3:49 AM EDT (07:49 UTC)
- In effect from
- Oct 30, 2011, 11:00 AM EDT
- Expired
- Oct 31, 2011, 11:11 AM EDT
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
043 WHUS73 KGRR 300749 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 AM EDT SUN OCT 30 2011 LMZ844>849-301600- /O.NEW.KGRR.SC.Y.0076.111030T1500Z-111031T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 349 AM EDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. * WINDS...SOUTH INCREASING TO 20 TO 30 KNOTS THIS AFTERNOON. * WAVES...BUILDING TO 4 TO 6 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
5 follow-up statements
451 WHUS73 KGRR 301500 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1100 AM EDT SUN OCT 30 2011 LMZ844>849-302300- /O.CON.KGRR.SC.Y.0076.000000T0000Z-111031T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1100 AM EDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTH INCREASING TO 20 TO 30 KNOTS THIS AFTERNOON. * WAVES...BUILDING TO 4 TO 6 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
050 WHUS73 KGRR 301931 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 PM EDT SUN OCT 30 2011 LMZ844>849-310345- /O.EXT.KGRR.SC.Y.0076.000000T0000Z-111031T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 331 PM EDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT MONDAY... * WINDS...SOUTH 20 TO 30 KNOTS OVERNIGHT. * WAVES...BUILDING TO 6 TO 8 FEET...LOCALLY 10 FEET...OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT HTTP://WWW.WEATHER.GOV/GRR
576 WHUS73 KGRR 310207 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1007 PM EDT SUN OCT 30 2011 LMZ844>849-311015- /O.CON.KGRR.SC.Y.0076.000000T0000Z-111031T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1007 PM EDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY... * WINDS...SOUTH 20 TO 30 KNOTS OVERNIGHT. * WAVES...6 TO 8 FEET...LOCALLY 10 FEET...OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
246 WHUS73 KGRR 310723 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 323 AM EDT MON OCT 31 2011 LMZ844>849-311530- /O.CON.KGRR.SC.Y.0076.000000T0000Z-111031T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 323 AM EDT MON OCT 31 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...SOUTH TO 20 KNOTS EARLY THIS MORNING SUBSIDING TO 5 TO 15 KNOTS. * WAVES...3 TO 6 FEET SUBSIDING TO 1 TO 3 FEET BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
527 WHUS73 KGRR 311511 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1111 AM EDT MON OCT 31 2011 LMZ844>849-311615- /O.CAN.KGRR.SC.Y.0076.000000T0000Z-111031T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1111 AM EDT MON OCT 31 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 12:00 AM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Oct 30, 12:00 AM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1200 AM EDT SUN OCT 30 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(311 PM EDT SAT OCT 29 2011) SHOWERS WILL END THIS EVENING WITH SKIES BECOMING PARTLY CLOUDY OVERNIGHT. THE NEXT SYSTEM WILL QUICKLY MOVE INTO THE AREA ON SUNDAY WITH SKIES CLOUDING UP THROUGH THE DAY. SHOWERS WILL SPREAD INTO THE AREA ONCE AGAIN SUNDAY EVENING....WITH OCCASIONAL SHOWERS EXPECTED SUNDAY NIGHT. THE RAIN IS ASSOCIATED WITH A FAST MOVING AREA OF LOW PRESSURE. THE RAIN SHOULD END ON MONDAY WITH DRY WEATHER LASTING INTO TUESDAY. THE NEXT SYSTEM MOVES IN FOR MID WEEK...WITH RAIN IN THE FORECAST ONCE AGAIN. HIGH TEMPERATURES THE NEXT SEVERAL DAYS WILL BE SEASONABLE WITH READINGS AROUND 50. && .SHORT TERM...(810 PM EDT SAT OCT 29 2011) (TONIGHT THROUGH MONDAY NIGHT) WILL ISSUE A QUICK EARLY EVENING FCST UPDATE TO INCLUDE MENTION OF AREAS OF FOG DEVELOPING OVERNIGHT. THE COMBINATION OF MOSTLY CLEAR SKIES... CALM WINDS AND RESIDUAL BOUNDARY LAYER MOISTURE FROM SHOWERS EARLIER TODAY WILL SET THE STAGE FOR AREAS OF FOG DEVELOPMENT OVERNIGHT. THE REST OF THE FCST LOOKS EXCELLENT AND WILL REMAIN UNCHANGED. REMAINDER OF PREVIOUS SHORT TERM FCST DISCUSSION FOLLOWS... MAIN FOCUS OF THE SHORT TERM WILL BE THE SYSTEM MOVING IN FOR SUNDAY EVENING AND SUNDAY NIGHT. THE SYSTEM WILL BE QUICK HITTING A BIT MOISTURE STARVED. STILL EXPECTING RAINFALL ON THE ORDER OF A TENTH TO A QUARTER OF AN INCH IN MANY LOCATIONS THOUGH. HAVE LIKELY POPS IN FOR SUNDAY NIGHT AS THAT SHOULD BE THE MAIN FORECAST PERIOD AFFECTED. THE RAIN SHOULD LIFT OUT OF THE AREA MONDAY MORNING...WITH DRY CONDITIONS MONDAY AFTERNOON INTO MONDAY NIGHT. && .LONG TERM...(332 AM EDT SAT OCT 29 2011) (TUESDAY THROUGH SATURDAY) FORECAST CONCERNS DEAL WITH THE EVOLUTION OF A STORM MOVING FROM THE PLAINS TO THE ERN US. TIMING OF THE ONSET OF PCPN IS STILL A BIT UP IN THE AIR AS THE ECMWF IS QUICKER THAN THE GFS. THIS IS A FAIRLY DYNAMIC SYSTEM THOUGH WITH STRONG SHORT WAVES DRIVING IT. THE BEST CHANCE OF RAIN WILL COME WEDNESDAY NIGHT. THAT/S WHEN THE STRONGEST ISENTROPIC LIFT ARRIVES. STABILITY APPEARS TOO HIGH FOR TSRA AND FCST SOUNDINGS INDICATE TOO WARM FOR SNOW...SO ALL RAIN IN THE GRIDS. THE PCPN WILL WIND DOWN FRIDAY AFTERNOON AS THE LOW MOVES EAST OF THE CWA LEADING TO RIDGING FRIDAY NIGHT. RAIN POSSIBLE AGAIN SATURDAY AS THE GFS SHOWS A STRONG SYSTEM IN THE PLAINS MOVING TOWARD THE WRN GREAT LAKES. && .AVIATION...(1200 AM EDT SAT OCT 30 2011) FOG HAS BEEN DEVELOPING IN PORTIONS OF CENTRAL AND SOUTHERN LOWER MICHIGAN TONIGHT AS EXPECTED. ALTHOUGH VISBYS MAY BE VARIABLE AT TIMES...IFR CONDITIONS WILL LIKELY BE COMMONPLACE OVERNIGHT. MODEL GUIDANCE CONTINUES TO SUGGEST THIS THREAT...WITH VERY MOIST CONDITIONS IN THE LOWEST SEVERAL HUNDRED FEET OFF THE GROUND. WITH LIGHT WINDS THROUGH 10-12Z...THE FOG SHOULD STICK AROUND UNTIL THE HIGHER LEVEL CLOUDS THICKEN UP PRIOR TO SUNRISE. THIS COMBINED WITH INCREASING WINDS WILL START DISSOLVING THE FOG SHORTLY AFTER SUNRISE. AS A SIDE NOTE...GFS LAMP GUIDANCE FINALLY GOT ON BOARD WITH IFR CONDITIONS WITH THE LATEST RUN TONIGHT. && .MARINE...(311 PM EDT SAT OCT 29 2011) CONDITIONS WILL REMAIN QUIET OUT ON THE LAKE TONIGHT...BUT RAMP UP SIGNIFICANTLY EARLY SUNDAY. IT APPEARS CONDITIONS WILL BE BORDERLINE BETWEEN A GALE AND SMALL CRAFT ADVISORY. NAM12 SURFACE WINDS INDICATE THAT CONDITIONS IN THE NEARSHORE WATERS WILL BE MORE ON THE ORDER OF 20-30 KNOTS OUT OF THE SOUTH. AT THIS POINT HAVE DECIDED TO HOLD OFF ON EITHER A GALE WATCH...AS CONFIDENCE IN GALES IS LOW IN THE NEARSHORE WATERS...OR A SMALL CRAFT ADVISORY. WILL CARRY SOLID SMALL CRAFT ADVISORY CONDITIONS IN THE FORECAST AND ALLOW THE NIGHT SHIFT TO MAKE THE CALL IN EITHER A GALE OR SCA GIVEN THE BORDERLINE SITUATION. && .HYDROLOGY...(311 PM EDT SAT OCT 29 2011) NO HYDRO ISSUES ARE EXPECTED WITH ALL RIVER LEVELS BEING WITHIN BANK AND RAINFALL EXPECTED TO BE A QUARTER INCH OR LESS THE NEXT SEVERAL DAYS. RAINFALL IS EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT...BUT WE ARE NOT EXPECTING MUCH MORE THAN A QUARTER OF AN INCH. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: DUKE SHORT TERM: DUKE/LAURENS LONG TERM: 93 AVIATION: HOVING MARINE: DUKE HYDROLOGY: DUKE
Hazardous weather outlook, Oct 29, 5:12 AM EDT, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 512 AM EDT SAT OCT 29 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-300915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 512 AM EDT SAT OCT 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. THESE STORMS WILL NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-300915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 512 AM EDT SAT OCT 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. THESE STORMS WILL NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND WAVES COULD BE HAZARDOUS TO SMALL CRAFT LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. OSTUNO
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.